Discussion in 'Fibromyalgia Main Forum' started by BeanyMalone, Feb 8, 2009.

  1. BeanyMalone

    BeanyMalone New Member

    I just started Lyrica on friday(150 mgs for the first week, 300 after that). I feel kind of odd. Does anyone have any experiences with this drug to share?
  2. dragon06

    dragon06 New Member

    I have been on Lyrica for over 3 years. I did have some side effects when I first started but they went away as my body got used to the drug. Lyrica has been a big help for me and it is worth it if you can get through the side effects.

    I am up to 600mg a day but I went up in dosage a lot slower than you did and that might have made a difference as well. If it is possible to go up slower than you might feel a little less "odd" but it's basically just getting through the side effect period which can take a few weeks. It was about a month for me but was definitely worth it. It will probably get a little better each day.

    I am definitely happy with Lyrica, I am glad I stuck with it as it has helped so much and I will keep taking it, I have no plans to stop.

    If you have any specific questions about it I would be happy to try and answer them.
  3. kellyann

    kellyann New Member

    Hi Beany,
    I've taken lyrica for about a year now. It has been a life saver for me and helps great deal with my pains. It did make me feel really weird for the first couple weeks, I felt I had just smoked pot or something crazy. But it stopped after awhile.


  4. jmq

    jmq New Member will feel strange at first. To me, it was a great euphoric feeling so I did not mind since I can no longer work and hardly drive anywhere. I started at 75mg and slowly increased to 300mg a day now. I can not begin to tell you how much energy and less pain I have.

    I still have pain at night and the evenings but my good hours...between noon and 8 pm are I am very pleased. The strange feeling taper off after a few least that was my experience.

    Good Luck,

  5. scarletstang

    scarletstang New Member

    I'e taken Lyrica for some time now. Perhaps you should have started on 75 mg; I believe that was my first dose. What side effects I did have didn't last long. It made my mother swell really bad, but she is elderly. Hang in there.
  6. vivian53

    vivian53 Member

    Hi Beany. I started Lyrica at the same dosages that you did, about 8 months ago. I felt spacey and kinda high too. Those feelings went away after a couple of weeks. It has really helped diminish the pain I feel; I don't ache constantly and am not nearly as sore to the touch or have as long of pain memory as I did before starting. I still have to use my Norco prn for flares and take Elavil (50mgs) to sleep, but I am off a lot of other meds. My doc warned me that I might gain weight or swell some but neither has happened as of yet. I hope it works as well for you as it has for some of us.

  7. nixon

    nixon New Member

    I've been on Lyrica for 3months now, this time. Last year the side effects were bad, I quit taking it. This time I started taking it right before I go to bed 75mg. Sleep GREAT, wake up feeling so-so. It has helped me this time, some nights I take 150mg. feel pretty good the next day!! I'm also taking Cymbalta 60mg. a day. I've been able to lower my Morphine ER from 30 mg. 2x a day down to 15mg. once or twice a day!! I agree that the lower dose may be better to start with, also I've experienced NO side effects taking it before bed time! The 1st time I took it, I was nauceous, dizzy, just down right ILL, on a daily basis( that's why I quit it a yr. ago) I was not thrilled when my dr. suggested it again, but I figured what the heck, and it is MUCH BETTER this time around! Hope this has helped some. Andrea
  8. Starway

    Starway New Member

    I was on it for awhile Beany and in all my life that is the first medication that did not agree with me. It got me very depressed, suicidal and non functional. Just did nothing for me.
  9. I am worried, I started shaking, has no one had this, Ii was up to 450mg, now down to 150 mg and going off. It has really helped more than I thought but this shaking worries me. Anyone else experienced hand shaking, even my leg feels shaky.
  10. Daisys

    Daisys Member

    I had to go off lyrica because of a negative side effect. It affected my vision in that TV, driving, and watching sign language--movement--caused my vision to go funny. People would warp and I'd even see double. Watching TV made me go to sleep right away. I couldn't drive.

    So, now it's on my record that lyrica causes disphasia in me. That means language difficulty. So, even though I could hear and speak fine, I couldn't use sign language while on it. I would think it was more of a movement reaction, but maybe disphasia was deemed the best way to describe it.